Alert archive / South Dakota / Tornado Warnings in 2009

Tornado Warning 33, NWS Sioux Falls, SD

June 24, 20095 counties in South Dakota

NWS Sioux Falls, SD issued this tornado warning at Jun 24, 2009, 9:12 PM CDT for 5 counties in South Dakota. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2009, 9:12 PM CDT (02:12 UTC)
Expired
Jun 24, 2009, 10:00 PM CDT
In force
48 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Davison County, SD, Hanson County, SD, McCook County, SD, Miner County, SD, Sanborn County, SD

The radar

The Sioux Falls radar (KFSD), 92 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 9:15 PM CDTHAIL 1.754 Ese Forestburg, SD
Jun 24, 9:41 PM CDTTORNADO3 N Fulton, SDTWO TORNADOES
Jun 24, 9:42 PM CDTTORNADO3 E Fulton, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 6:16 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 2.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2009-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2009-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-392 J/kg
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KFSD 250212
TORFSD
SDC035-061-087-097-111-250300-
/O.NEW.KFSD.TO.W.0033.090625T0212Z-090625T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
912 PM CDT WED JUN 24 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN DAVISON COUNTY IN SOUTHEAST SOUTH DAKOTA
  NORTHERN HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA
  NORTHWESTERN MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA
  SOUTHERN MINER COUNTY IN EAST CENTRAL SOUTH DAKOTA
  EASTERN SANBORN COUNTY IN EAST CENTRAL SOUTH DAKOTA

* UNTIL 1000 PM CDT

* AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 7 MILES SOUTH OF ARTESIAN...OR 14 MILES NORTHEAST
  OF MITCHELL...AND MOVING SOUTHEAST AT 30 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
   RURAL AREAS OF SOUTHEAST SANBORN COUNTY THROUGH AROUND 930 PM 
    CDT...
   FULTON AROUND 935 PM CDT...
   FARMER...ALEXANDRIA AROUND 945 PM CDT...
   SPENCER AROUND 950 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4406 9754 4386 9737 4359 9771 4380 9802
      4396 9821 4416 9800
TIME...MOT...LOC 0211Z 318DEG 26KT 4391 9789

$$

CHAPMAN
5 follow-up statements
000 
WWUS53 KFSD 250229
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
929 PM CDT WED JUN 24 2009

SDC035-061-087-097-111-250300-
/O.CON.KFSD.TO.W.0033.000000T0000Z-090625T0300Z/
SANBORN SD-MINER SD-DAVISON SD-HANSON SD-MCCOOK SD-
929 PM CDT WED JUN 24 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN MCCOOK...NORTHERN HANSON...NORTHEASTERN DAVISON...
SOUTHERN MINER AND EASTERN SANBORN COUNTIES...

AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 9 MILES SOUTH OF
ARTESIAN...OR 11 MILES NORTHEAST OF MITCHELL...MOVING SOUTHEAST AT 20
MPH.  IN ADDITION TO THE THREAT OF A TORNADO...VERY LARGE HAIL IS
LIKELY FOR AREAS FROM SOUTH OF FEDORA TOWARD EPIPHANY.

THE TORNADO WILL BE NEAR...
FULTON AROUND 955 PM CDT...
ALEXANDRIA AROUND 1000 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HAIL
UP TO HEN EGG SIZE.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT...SO DO NOT WAIT. TAKE COVER
NOW

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.

&&

LAT...LON 4406 9754 4386 9737 4359 9771 4380 9802
      4396 9821 4416 9800
TIME...MOT...LOC 0228Z 330DEG 19KT 4386 9792

$$

CHAPMAN
000 
WWUS53 KFSD 250239
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
939 PM CDT WED JUN 24 2009

SDC035-061-087-097-111-250300-
/O.CON.KFSD.TO.W.0033.000000T0000Z-090625T0300Z/
SANBORN SD-MINER SD-DAVISON SD-HANSON SD-MCCOOK SD-
939 PM CDT WED JUN 24 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN MCCOOK...NORTHERN HANSON...EXTREME NORTHEASTERN
DAVISON...SOUTHERN MINER AND SOUTHEASTERN SANBORN COUNTIES...

AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHWEST OF
FULTON...OR 10 MILES NORTHEAST OF MITCHELL...MOVING SOUTHEAST AT 25
MPH.

THE TORNADO WILL BE NEAR...
FULTON AROUND 950 PM CDT...
WEST OF FARMER AROUND 955 PM CDT...
ALEXANDRIA AROUND 1000 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
HEN EGG SIZE HAIL IN AREAS AROUND EPIPHANY...FARMER...AND SPENCER.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT...SO DO NOT WAIT. TAKE COVER
NOW

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.

&&

LAT...LON 4384 9797 4410 9773 4406 9754 4386 9737
      4359 9771 4377 9797
TIME...MOT...LOC 0237Z 327DEG 23KT 4380 9786

$$

CHAPMAN
000 
WWUS53 KFSD 250242
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
942 PM CDT WED JUN 24 2009

SDC035-061-087-097-111-250300-
/O.CON.KFSD.TO.W.0033.000000T0000Z-090625T0300Z/
SANBORN SD-MINER SD-DAVISON SD-HANSON SD-MCCOOK SD-
942 PM CDT WED JUN 24 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN MCCOOK...NORTHERN HANSON...EXTREME NORTHEASTERN
DAVISON...SOUTHERN MINER AND SOUTHEASTERN SANBORN COUNTIES...

AT 941 PM CDT...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED NEAR
FULTON...OR 11 MILES EAST OF MITCHELL...MOVING SOUTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
AREAS BETWEEN ALEXANDRIA AND FARMER AROUND 955 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AT NIGHT...SO DO NOT WAIT. TAKE COVER
NOW

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.

&&

LAT...LON 4384 9797 4410 9773 4406 9754 4386 9737
      4359 9771 4377 9797
TIME...MOT...LOC 0242Z 325DEG 25KT 4377 9782

$$
CHAPMAN
000 
WWUS53 KFSD 250250
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
950 PM CDT WED JUN 24 2009

SDC111-250259-
/O.CAN.KFSD.TO.W.0033.000000T0000Z-090625T0300Z/
SANBORN SD-
950 PM CDT WED JUN 24 2009

...THE TORNADO WARNING FOR SOUTHEASTERN SANBORN COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.

LAT...LON 4383 9787 4404 9767 4406 9754 4386 9737
      4359 9771 4375 9791
TIME...MOT...LOC 0249Z 324DEG 26KT 4372 9776

$$

SDC061-087-097-250300-
/O.CON.KFSD.TO.W.0033.000000T0000Z-090625T0300Z/
MINER SD-HANSON SD-MCCOOK SD-
950 PM CDT WED JUN 24 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN MCCOOK...NORTHERN HANSON AND SOUTHERN MINER COUNTIES...

AT 946 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS 
TORNADO WAS LOCATED JUST EAST OF FULTON...OR 13 MILES EAST OF 
MITCHELL...MOVING SOUTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
ALEXANDRIA AND FARMER AROUND 955 PM CDT...

LARGE HAIL TO GOLF BALL SIZE IS EXPECTED NEAR EPIPHANY AND SPENCER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT...SO DO NOT WAIT. TAKE COVER
NOW

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.

&&

LAT...LON 4383 9787 4404 9767 4406 9754 4386 9737
      4359 9771 4375 9791
TIME...MOT...LOC 0249Z 324DEG 26KT 4372 9776

$$

CHAPMAN
000 
WWUS53 KFSD 250301
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1001 PM CDT WED JUN 24 2009

SDC061-087-097-250309-
/O.EXP.KFSD.TO.W.0033.000000T0000Z-090625T0300Z/
MINER SD-HANSON SD-MCCOOK SD-
1001 PM CDT WED JUN 24 2009

...THE TORNADO WARNING FOR SOUTHERN MINER COUNTY EXPIRES AT 1000 
PM CDT...
...A TORNDAO WARNING REMAINS IN EFFECT FOR NORTHEASTERN HANSON
AND MCCOOK COUNTIES UNTIL 1045 PM CDT...

THE STORM WHICH PROMPTED THE TORNADO WARNING WAS LOCATED NEAR 
FARMER...MOVING SOUTHEAST AT 25 MPH. THE STORM HAS MOVED SOUTHEAST 
OF MINER COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.

LAT...LON 4383 9787 4404 9767 4406 9754 4386 9737
      4359 9771 4375 9791
TIME...MOT...LOC 0259Z 307DEG 24KT 4371 9767

$$

CHAPMAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this tornado warning went out at Jun 24, 6:45 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 24, 6:45 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST
IA...UPDATED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
645 PM CDT WED JUN 24 2009

...UPDATED AVIATION SECTION...

.AVIATION...
SCATTERED THUNDERSTORMS WILL DEVELOP PRIOR TO 06Z MAINLY NORTH OF
INTERSTATE 90 ACROSS SOUTHEASTERN SOUTH DAKOTA INTO SOUTHWEST
MINNESOTA. THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS UP TO 50 KNOTS AND HAIL TO THE SIZE OF HALF DOLLARS.
SKIES WILL CLEAR AND WINDS WILL BECOME LIGHT BEHIND CONVECTION AFTER
06Z RESULTING IN VFR CONDITIONS THROUGH 00Z ON THE 26TH. /BT/KE
&&

.DISCUSSION...
RIDGE BEGINNING TO FOLD OVER THIS AFTERNOON WHILE UPPER LEVEL JET
IMPINGES ON THE NRN PLAINS. STILL WATCHING CONVECTION FIRE OVER NE
SD EARLY THIS AFTERNOON. CONVECTION BECOMING MORE ROBUST AS UPPER
LEVEL SUPPORT IMPROVES AND SFC LAYER DESTABILIZES. OUTFLOW FROM
THESE STORMS ENTERING THE NW CWA AND SHOULD BECOME A TRIGGER
MECHANISM FOR STORM DEVELOPMENT SWRD LATER THIS AFTERNOON. IF STORMS
DO NOT DEVELOP ON THIS BNDRY IT WILL BE DIFFICULT TO BREAK THE CAP
AND GET CONVECTION FIRING. ALSO NEED TO WATCH STORMS IN NE SD FOR
POSSIBLE BUILDING SE INTO SW MN. EITHER WAY ANY STORMS THAT MOVE OR
DEVELOP IN THE AREA WILL HAVE THE POTENTIAL TO BECOME SEVERE.
EFFECTIVE SHEAR INCREASING AND WILL BE IN THE 45-55 KT RANGE THIS
EVENING...WHICH ALONG WITH ML CAPES AOA 2000 J/KG ARE SUFFICIENT FOR
ROTATING SUPERCELL THUNDERSTORMS. INITIAL CONVECTIVE MODE IS FOR
DISCRETE SUPERCELLS CAPABLE OF PRODUCING LAGER HAIL WITH THE
POTENTIAL FOR TORNADOES. WINDS WILL ALSO BE A THREAT...BUT SHOULD
BECOME A LARGER THREAT AS STORMS CONGEAL INTO A LINE AND MOVE INTO
ERN PORTIONS OF THE CWA.

A COUPLE MORE HOT/HUMID DAYS TO CONTEND WITH BEFORE RETURN OF MORE
SEASONABLE TEMPERATURES AND HUMIDITY LEVELS THIS WEEKEND. BIGGEST
CHALLENGE THROUGH THE PERIOD WILL BE TIMING UPCOMING PCPN CHANCES.

SHOULD SEE CHANCES INCREASE BY LATER THURSDAY NIGHT...WITH STRONG
WARM ADVECTION AND LOW LEVEL JET MOVING INTO CENTRAL SOUTH DAKOTA.
ANY LATE NIGHT ACTIVITY COULD TRACK EAST-SOUTHEAST ACROSS OUR
NORTHERN CWA AS WARM ADVECTION SHIFTS EAST THROUGH THE MORNING...
BUT EXPECT THAT THIS WOULD WEAKEN THROUGH THE DAY AS LOW LEVEL JET
UNDERGOES NORMAL DIURNAL DOWNTREND. MUCH OF FRIDAY AFTERNOON AND
EARLY EVENING COULD BE DRY...THOUGH SURFACE BOUNDARY BEGINS TO PUSH
EAST THROUGH CENTRAL SD...SO WILL KEEP A CHANCE IN OUR FAR WEST FOR
THE EARLY EVENING. BETTER CHANCES FRIDAY NIGHT SHOULD BE IN OUR FAR
NORTHERN COUNTIES...AND POINTS NORTH AS LOW LEVEL JET STRENGTHENS.
BOTH MODELS SHOWING 45-55KT JET CORE IN OUR CWA...PLACING BEST
CONVERGENCE NORTH OF I-90 INTO FAR NORTHEAST SD/WEST CENTRAL MN.
THIS LIFTS OFF TO THE NORTHEAST THROUGH THE LATE NIGHT HOURS...BUT
STILL OPTED TO KEEP LOW END LIKELY POPS ALONG HIGHWAY 14 CORRIDOR...
TAPERING TO LOW CHANCE IN OUR FAR SOUTHEAST FOR POTENTIAL SOUTHWARD
DEVELOPMENT LATE FRIDAY NIGHT ALONG COLD FRONT MOVING INTO THE CWA.
WILL CARRY LOW CHANCE POP INTO SATURDAY MORNING AS THE FRONT PUSHES
THROUGH OUR MN/IA COUNTIES. MAY HAVE TO CONTINUE THIS CHANCE INTO
THE AFTERNOON IF FRONT SLOWS DOWN AND LINGERS OVER OUR EAST LONGER
THAN CURRENTLY EXPECTED.

REMAINDER OF THE WEEKEND WILL BE DRY AND MUCH MORE COMFORTABLE THAN
THIS PAST WEEK HAS BEEN...THOUGH COULD BE A LITTLE BREEZY ACROSS THE
NORTHEAST SUNDAY WITH UNIFORM WEST-NORTHWEST WIND PROFILE ALLOWING
FOR STRONG MIXING.

UPPER RIDGE ATTEMPTS TO BUILD EAST INTO THE PLAINS MONDAY-WEDNESDAY
NEXT WEEK...THOUGH LATEST 12Z RUNS OF BOTH GFS AND ECMWF SHOWING
UPPER TROUGH OVER THE GREAT LAKES STRENGTHENING AND SLOWING DOWN
EASTWARD PROGRESSION. MUCH OF THE WEEK LOOKS DRY WITH THIS PATTERN
EVOLUTION...THOUGH WILL KEEP A SLIGHT CHANCE OF TSRA IN MONDAY
NIGHT/TUESDAY WITH SOME WEAK WARM ADVECTION ACROSS THE AREA. TEMPS
A LITTLE TRICKY...AS STRENGTH OF UPPER LOW ON 12Z OPERATIONAL GFS
WOULD KEEP AT LEAST EASTERN AREAS COOLER THAN GOING TEMPS. THIS RUN
IS COOL OUTLIER THOUGH...SO HAVE STUCK FAIRLY CLOSE TO NATIONAL
GUIDANCE FOR NOW.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

 JH/LIEBL
Hazardous weather outlook, Jun 24, 11:47 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1147 AM CDT WED JUN 24 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1147 AM CDT WED JUN 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A FEW LINGERING THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF
NORTHWEST IOWA EARLY THIS AFTERNOON. THESE STORMS ARE NOT
EXPECTED TO BECOME SEVERE.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS
AFTERNOON...WITH THE GREATEST POTENTIAL FOR THUNDERSTORM
DEVELOPMENT ACROSS SOUTH CENTRAL SOUTH DAKOTA. IN
ADDITION...THUNDERSTORMS OVER NORTH CENTRAL SOUTH DAKOTA EARLY
THIS AFTERNOON...SHOULD PROGRESS
INTO SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA LATE THIS
AFTERNOON. STORMS WHICH DEVELOP MAY BECOME SEVERE...CAPABLE OF
PRODUCING HAIL TO THE SIZE OF GOLF BALLS AND WINDS TO 75 MPH. IN
ADDITION...TORNADOS WILL BE POSSIBLE WITH SOME STORMS. STORMS ARE
EXPECTED TO MOVE INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA THIS
EVENING...AND MAY FORM A LINE OF THUNDERSTORMS DURING THE EVENING
HOURS.

FLOODING...
WHILE WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED TODAY AND
TONIGHT...A FEW HEAVIER THUNDERSTORMS COULD PRODUCE 1 TO 2 INCH
AN HOUR RAINFALL RATES. THIS COULD PRODUCE SOME
LOCALIZED...MAINLY URBAN...FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM CDT NORTHWEST
OF A LINE FROM BROOKINGS TO LAKE ANDES...AND AFTER 6 PM CDT
FOR THE REMAINDER OF THE AREA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

97

In the hours before

Local storm report, Jun 24, 7:58 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
758 PM CDT WED JUN 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             2 WNW VIRGIL            44.30N 98.46W
06/24/2009  E1.00 INCH       BEADLE             SD   TRAINED SPOTTER

&&

KEWY
Local storm report, Jun 24, 8:03 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
803 PM CDT WED JUN 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     HAIL             2 NW VIRGIL             44.31N 98.46W
06/24/2009  E1.00 INCH       BEADLE             SD   PUBLIC

&&

KEWY
Local storm report, Jun 24, 8:04 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
804 PM CDT WED JUN 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             6 S HURON               44.27N 98.21W
06/24/2009  E1.75 INCH       BEADLE             SD   EMERGENCY MNGR

&&

KEWY
Local storm report, Jun 24, 8:24 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
824 PM CDT WED JUN 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             4 N ALPENA              44.24N 98.37W
06/24/2009  E1.75 INCH       BEADLE             SD   PUBLIC

&&

KEWY
Local storm report, Jun 24, 8:54 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
854 PM CDT WED JUN 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             8 NNE FORESTBURG        44.13N 98.05W
06/24/2009  E1.00 INCH       SANBORN            SD   TRAINED SPOTTER

&&

KEWY
Local storm report, Jun 24, 8:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
856 PM CDT WED JUN 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             7 N FORESTBURG          44.13N 98.11W
06/24/2009  E1.75 INCH       SANBORN            SD   PUBLIC

            GROUND WHITE FROM LARGE HAIL

&&

WILLIAMS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:34 PM CDTTornado WarningFSDBeadle41 min
Jun 24, 8:13 PM CDTTornado WarningFSDBeadle, Jerauld, Sanborn40 min
Jun 24, 8:47 PM CDTTornado WarningFSDMiner, Sanborn43 min
Jun 24, 9:56 PM CDTTornado WarningFSDHanson, Hutchinson, McCook, Turner49 min
Jun 24, 10:38 PM CDTTornado WarningFSDHutchinson, McCook, Turner37 min
Jun 24, 11:11 PM CDTTornado WarningFSDLincoln, Turner34 min
Jun 24, 11:35 PM CDTSevere Thunderstorm WarningFSDAurora, Davison25 min
Jun 24, 11:41 PM CDTSevere Thunderstorm WarningFSDClay, Lincoln, Turner, Yankton34 min
Jun 24, 11:49 PM CDTTornado WarningFSDAurora, Douglas26 min
Jun 24, 11:59 PM CDTSevere Thunderstorm WarningFSDAurora, Davison, Sanborn31 min
Jun 25, 12:06 AM CDTSevere Thunderstorm WarningFSDClay, Lincoln, Turner, Union24 min
Jun 25, 12:13 AM CDTTornado WarningFSDAurora, Charles Mix, Douglas32 min
Jun 25, 12:24 AM CDTSevere Thunderstorm WarningFSDUnion36 min
Jun 25, 12:35 AM CDTSevere Thunderstorm WarningFSDDouglas, Hutchinson25 min
Jun 25, 12:43 AM CDTTornado WarningFSDCharles Mix, Douglas32 min
Jun 25, 12:58 AM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Douglas, Hutchinson32 min
Jun 25, 1:13 AM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Douglas17 min
Jun 25, 1:17 AM CDTSevere Thunderstorm WarningFSDBon Homme43 min
Jun 25, 1:22 AM CDTFlash Flood WarningFSDBon Homme, Charles Mix, Douglas, Hutchinson3 hr
Jun 25, 2:12 AM CDTSevere Thunderstorm WarningFSDBon Homme, Yankton38 min

Nearby

Tornado Warnings in South Dakota, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.